Tuesday, September 14, 2010

I've Given Up

Well today I'm raising my HC dose again. My skin is tanning around my eyes, so that's enough for me. It looks like I got punched in the face. I guess it's HC for life at this point.

2 comments:

imgeha said...

Dana

:-(( At least you have tried. Clearly your body has proven that it really really needs the cortisol. I know that I wouldn't even be able to contemplate weaning down - I simply wouldn't sleep for palpitations and shakiness, which are my first symptoms of low cortisol. I have kind of gotten over steroid guilt, as it's kind of counterproductive. If you need it, you need it, and there's no point in trying to go short when there are repercussions down the line. I have tried to think I can get away with normal dosing at stressful times (long journeys, exertion, emergencies, illnesses) and it all catches up horribly with me later, when I have to double, treble, quadruple dose, so I might as well do it straightaway and get on with things.

take care

Nicola

Birdlady said...

I understand where you are coming from. I was under the impression (from many different places/forums) that it was going to cure my POTS symptoms and it's done nothing but make them worse, so I had to try. :) I was at a lower dose for upwards of a month or more and things continued to deteriorate very slowly. I'm not one of those people who notice changes right away. It takes at least a few weeks.

I'm just going to stick to 17.5-20mg a day as I feel good on those doses. Many months ago I used to take 30mg, but that was overkill.